Alert archive / Maine / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Gray, ME

February 19, 2009

NWS Gray, ME issued this small craft advisory at Feb 19, 2009, 12:52 PM EST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2009, 12:52 PM EST (17:52 UTC)
Expired
Feb 21, 2009, 11:00 AM EST
In force
46 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WHUS71 KGYX 191752
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1252 PM EST THU FEB 19 2009


ANZ150-151-200900-
/O.CAN.KGYX.GL.W.0058.000000T0000Z-090219T1800Z/
/O.NEW.KGYX.SC.Y.0021.090219T1752Z-090220T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
1252 PM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ152>154-200900-
/O.CAN.KGYX.GL.W.0058.000000T0000Z-090219T1800Z/
/O.NEW.KGYX.SW.Y.0004.090219T1752Z-090220T1000Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1252 PM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST FRIDAY...
...GALE WARNING IS CANCELED...


THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
5 follow-up statements
009 
WHUS71 KGYX 192013
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 PM EST THU FEB 19 2009

ANZ152>154-201200-
/O.CAN.KGYX.SW.Y.0004.000000T0000Z-090220T1000Z/
/O.EXB.KGYX.SC.Y.0021.000000T0000Z-090220T2200Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
313 PM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-151-201200-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-090220T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
313 PM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
634 
WHUS71 KGYX 200829
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
329 AM EST FRI FEB 20 2009

ANZ150>154-202330-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T0300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
329 AM EST FRI FEB 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
618 
WHUS71 KGYX 202010
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
310 PM EST FRI FEB 20 2009

ANZ150>154-211000-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 PM EST FRI FEB 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
140 
WHUS71 KGYX 210856
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
356 AM EST SAT FEB 21 2009

ANZ150>154-220000-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-090221T1600Z/
/O.NEW.KGYX.GL.A.0006.090222T2100Z-090223T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
356 AM EST SAT FEB 21 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM
EST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
348 
WHUS71 KGYX 211608
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EST SAT FEB 21 2009

ANZ150>154-212300-
/O.EXP.KGYX.SC.Y.0021.000000T0000Z-090221T1600Z/
/O.CON.KGYX.GL.A.0006.090222T2100Z-090223T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1108 AM EST SAT FEB 21 2009

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON.

INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF OF
MAINE SUN AFTERNOON AND NIGHT. SOUTHEAST WINDS WILL INCREASE ON
SUNDAY WITH FREQUENT GUSTS OF 40 TO 45 KTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:46 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 19, 10:46 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1046 AM EST THU FEB 19 2009

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST INTO QUEBEC TODAY. A SECONDARY
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE SOUTHERN NEW ENGLAND
COAST THIS MORNING...AND MOVE NORTH ACROSS MAINE LATE TODAY
INTO TONIGHT. THE LOW WILL SHIFT N OF MAINE TONIGHT...AND
CONTINUE SLOWLY NORTHEAST INTO THE MARITIMES FRIDAY AND
FRIDAY NIGHT. ANOTHER SYSTEM MAY AFFECT THE REGION SUNDAY...BUT
TIMING AND STRENGTH ARE STILL IN QUESTION.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THROUGH 1030 AM...BAND OF PRECIPITATION MOVING THROUGH CENTRAL
SECTIONS OF THE CWA...FROM PWM-BML. NAM12 HAS EXCELLENT GRASP ON
THIS...AND USE THIS ALMOST EXCLUSIVELY IN THE NEAR TERM. EXPECT
THIS AXIS TO CONTINUE TO MOVE NORTH. FOLLOWING THE 12Z NAM...THE
HEAVIEST PRECIPITATION SHOULD BE IN SOUTH-CENTRAL MAINE AROUND 100 PM...THEN
WEAKEN AS IT MOVES NORTH INTO CENTRAL MAINE BY LATE AFTERNOON.

INLAND...THIS IS FALLING AS ALL SNOW...SOUTH OF PMW-LEB-AUG ITS A
LITTLE MORE COMPLICATED. 12Z GYX SOUNDING SHOWS SUB-FREEZING
TEMPERATURES IN THE ENTIRE SOUNDING...HOWEVER AS THE STRONGEST
ADVECTION EXITED...ALL THE LIFT WAS IN THE BOUNDARY LAYER WHERE IT
WAS TOO WARM TO FORM SNOW. THIS WILL LARGELY CHANGE AS THE BAND OF
HEAVIER PRECIPITATION MOVES IN...EXCEPT ALONG THE IMMEDIATE COAST
WHERE IT IS A BIT WARMER.

HAVE DECIDED TO HANDLE THIS BAND...WHICH HAS BEEN LASTING FOR
ABOUT 2 HOURS IN MOST LOCATIONS...WITH SPS...AS IT CAN BE TIMED
PRETTY WELL. ADDITIONAL SNOWFALL ALONG THE COAST SHOULD BE LIGHT.
IN INTERIOR SECTIONS...ESPECIALLY UPSLOPE REGIONS...CAN SEE AN
ADDITIONAL 2 TO 4 INCHES WHEN THIS BAND IS COMBINED WITH UPSLOPE
ENHANCEMENT.

AFTER THIS BAND EXITS NORTH AND EAST AROUND MID-AFTERNOON...EXPECT
CONDITIONS TO IMPROVE...WITH THE ONLY AREA OF ACCUMULATING
SNOWFALL IN THE MOUNTAINS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SFC LOW MOVES EAST OF US TONIGHT AND WILL SEE A PROLONGED PERIOD
OF SNOW SHOWERS IN THE UPSLOPE AREAS OF THE MTNS. ADDITIONAL
ACCUMULATION IS LIKELY THERE TONIGHT AND BEYOND. DONT EXPECT ANY
ADDITIONAL ACCUMULATION SOUTH OF THE MTNS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
VERTICALLY STACKED LOW PRES CENTERED OVER NRN ME FRI MORNING WILL
LIFT NE INTO THE MARITIMES BY LATE FRI AND FRI NIGHT WITH A DRIER
WLY FLOW IN ITS WAKE. BY SAT WEAK HIGH PRES SETTLES OVER THE AREA.
SAT NIGHT A DEVELOPING WAA PATTERN DEVELOPS ONCE AGAIN IN ADVANCE
OF AN APPROACHING LO PRES SYSTEM ALLOWING CLOUDS AND THEN SNOW TO
DEVELOP FM W-E LATER SAT NIGHT. ON SUN THE VERTICALLY STACKED LOW
PRES SYSTEM TRACKS ACROSS NRN NEW ENGLAND BUT WITH LIMITED
MOISTURE SO ONLY LIGHT SNOWS EXPECTED. BY SUN NIGHT AND MON THE
LOW TRACKS ONCE AGAIN INTO THE MARITIMES WITH A DRIER AND COLDER
WNWLY FLOW TO ONCE AGAIN DEVELOP AND LAST THRU MIDWEEK.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR WILL SLOWLY IMPROVE TO MVFR TODAY. SNOW BAND
CAUSING VARIBLE CONDITIONS...BUT SHOULD EXIT TO THE NORTH AROUND
20Z. EXPECT CONDITIONS TO IMPROVE TO VFR TONIGHT.

LONG TERM...VFR CONDS FRI THRU SAT. MVFR OR IFR CONDS POSSIBLE IN
SNOW LATE SAT NIGHT AND SUN.

&&

.MARINE...
SHORT TERM...DROPPED GALES EVERYWHERE EXCEPT OUR EASTERN WATERS.
WNA RUNNING WAY TO LOW...ADJUSTED UP SIGNIFICANTLY. FORESEE AN SCA
FOR SEAS WELL INTO TONIGHT.

LONG TERM...SCA TO BORDERLINE GALES EXPECTED FRI...WITH SCA
CONTINUING INTO FRI NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EST FRIDAY
     FOR ANZ152>154.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ150-151.

&&

NEAR TERM...APFFEL
Hazardous weather outlook, Feb 19, 8:45 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
845 AM EST THU FEB 19 2009

MEZ007>009-012>014-NHZ001>004-006-201100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN CARROLL-
845 AM EST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING...WITH
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018>028-201100-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-
845 AM EST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A BAND OF MODERATE TO HEAVY SNOW WILL MOVE ACROSS SOUTHWEST AND
MID-COAST MAINE THIS MORNING...PRODUCING AN ADDITIONAL INCH OR SO OF
SNOW. SPOTTY DRIZZLE WILL SOME POCKETS OF FREEZING DRIZZLE WILL BE
POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

NHZ005-007>010-013-014-201100-
SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
845 AM EST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THIS AFTERNOON...WITH
SOME ADDITIONAL ACCUMULATIONS POSSIBLE...ESPECIALLY OVER THE
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-201100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
845 AM EST THU FEB 19 2009

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Feb 19, 8:03 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
803 AM EST THU FEB 19 2009

MEZ012-018-019-023-024-NHZ002>006-008>010-013-014-191430-
BELKNAP-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-NORTHERN
CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
GRAFTON-SOUTHERN OXFORD-STRAFFORD-
803 AM EST THU FEB 19 2009

...A BAND OF SNOW WILL BRING AROUND AN INCH OF SNOW MOST OF SOUTHERN
AND CENTRAL NEW HAMPSHIRE AND SOUTHERN MAINE THROUGH 930 AM...

RADAR SHOWED A BAND OF SNOW MOVING INTO SOUTHERN AND CENTRAL NEW
HAMPSHIRE AND SOUTHERN MAINE THROUGH 930 AM. AREAS OF DRIZZLE MAY
TURN OVER TO SNOW AS THIS BAND MOVES THROUGH...WHILE AREAS OF LIGHT
SNOW WILL BE ENHANCED. EXPECT A QUICK SNOW ACCUMULATION OF AROUND AN
INCH WITH THIS BAND...WITH VISIBILITY LESS THAN A HALF MILE AT
TIMES. THE BAND WILL EXIT AROUND MID-MORNING...WITH IMPROVING
CONDITIONS.

APFFEL
Special weather statement, Feb 19, 8:55 AM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
855 AM EST THU FEB 19 2009

MEZ012-018>020-023>025-191530-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR YORK-SAGADAHOC-SOUTHERN OXFORD-
855 AM EST THU FEB 19 2009

...DRIZZLE TO CHANGE TO CHANGE TO SNOW IN MOST LOCATIONS THROUGH
MID-MORNING...

RADAR SHOWED AN AREA OF PRECIPITATION MOVING INTO SOUTHERN MAINE.
THIS AREA WILL BE HEAVY ENOUGH TO CHANGE DRIZZLE OVER TO SNOW IN
SOME LOCATIONS. ALONG THE IMMEDIATE COASTLINE...INCLUDING
BIDDEFORD...PORTLAND...AND BRUNSWICK...PRECIPITATION WILL FALL
PRIMARILY AS RAIN AS THIS MOVES THROUGH. HOWEVER...JUST INLAND FROM
SANFORD...TO WINDHAM...TO LEWISTON...EXPECT A BRIEF PERIOD OF
MODERATE TO HEAVY SNOW TO MOVE THROUGH BETWEEN 930 AM AND 1030 AM.
SNOWFALL ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE.

APFFEL
Special weather statement, Feb 19, 9:03 AM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
903 AM EST THU FEB 19 2009

MEZ007-008-012-013-NHZ001>006-191530-
NORTHERN CARROLL-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD-
903 AM EST THU FEB 19 2009

...EXPECT MODERATE TO HEAVY SNOW IN THE MOUNTAINS AND FOOTHILLS
THROUGH LATE MORNING...

A BAND OF SNOW WILL MOVE THROUGH THE MOUNTAINS AND
FOOTHILLS...BRINGING LOCALLY HEAVY SNOWFALL THROUGH LATE MORNING.
EXPECT SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH THIS
BAND...OCCASIONALLY LOWERING VISIBILITY BELOW A HALF MILE. SNOW
AMOUNTS WILL BE LESS IN THE CONNECTICUT RIVER VALLEY...FROM
LANCASTER TO COLEBROOK.

APFFEL
Special weather statement, Feb 19, 10:15 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1015 AM EST THU FEB 19 2009

MEZ007-012-NHZ001-002-004-191700-
NORTHERN OXFORD-SOUTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-
NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY...
SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...NORTH CONWAY...CONWAY
1015 AM EST THU FEB 19 2009

EXPECT MODERATE TO LOCALLY HEAVY SNOWFALL TO CONTINUE THROUGH
NOON...THEN TO DIMINISH IN INTENSITY THIS AFTERNOON. SNOWFALL
RATES OF AN INCH AN HOUR ARE POSSIBLE...LOWERING VISIBILITY TO
BELOW A HALF MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION.

MEZ019-024-191700-
INTERIOR CUMBERLAND-COASTAL CUMBERLAND-
INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON...
PORTLAND...SOUTH PORTLAND...WESTBROOK
1015 AM EST THU FEB 19 2009

EXPECT A BAND OF HEAVIER PRECIPITATION TO MOVE THROUGH LATE THIS
MORNING...ENDING BY NOON. FROM GORHAM INLAND...EXPECT THIS TO
MOSTLY FALL AS SNOW...WITH SNOWFALL RATES OF UP TO AN INCH AN HOUR
POSSIBLE. ALONG THE COAST...INCLUDING PORTLAND...EXPECT
PRECIPITATION TO FALL PRIMARILY AS RAIN...THOUGH SNOW MAY MIX IN A
TIMES...WITH LIGHT ACCUMULATION POSSIBLE. IN ALL
AREAS...PRECIPITATION SHOULD TAPER OFF TO SCATTERED RAIN OR SNOW SHOWERS
BY NOON. MOTORISTS SHOULD EXERCISE CAUTION.

MEZ008-009-013-014-020>022-191700-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY...
COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM...
FARMINGTON...WILTON...SKOWHEGAN...PITTSFIELD...MADISON...
FAIRFIELD...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY
1015 AM EST THU FEB 19 2009

A BAND OF HEAVIER PRECIPITATION WILL ENTER CENTRAL MAINE THROUGH
NOON. THIS WILL CHANGE ANY LINGERING AREAS OF DRIZZLE OVER TO
SNOW...WITH SNOW BECOMING HEAVY AT TIMES. SNOWFALL RATES OF AN
INCH AN HOUR ARE POSSIBLE AS THIS BAND MOVES THROUGH. THE SNOW
WILL LAST ABOUT TWO HOURS...ENDING EARLY THIS AFTERNOON. MOTORISTS
SHOULD EXERCISE CAUTION.

MEZ025>028-191700-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO...
BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON...
BELFAST
1015 AM EST THU FEB 19 2009

EXPECT A BAND OF HEAVIER PRECIPITATION TO ENTER THE MID-COAST
THROUGH NOON. THIS WILL CHANGE DRIZZLE OVER TO SNOW IN MANY
LOCATIONS...WITH SOME ADDITIONAL SNOW ACCUMULATION EXPECTED.
SNOWFALL RATES UP TO AN INCH AN HOUR ARE POSSIBLE FROM LATE THIS
MORNING INTO EARLY AFTERNOON. ALONG THE IMMEDIATE COASTLINE...THIS
BAND MAY FALL AS PLAIN RAIN...MIXING WITH SNOW AT TIMES. MOTORISTS
SHOULD EXERCISE CAUTION.
Special weather statement, Feb 19, 11:49 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EST THU FEB 19 2009

MEZ007-012-020-NHZ001-002-191900-
NORTHERN OXFORD-SOUTHERN OXFORD-ANDROSCOGGIN-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY...
SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...LEWISTON...AUBURN
1149 AM EST THU FEB 19 2009

RADAR SHOWS A BAND OF SNOW GRADUALLY MOVING TO THE EAST. IN THE
MOUNTAINS OF NEW HAMPSHIRE...AND IN NORTHEASTERN MAINE...EXPECT
SNOW DIMINISH IN INTENSITY BY EARLY THIS AFTERNOON. ADDITIONAL
SNOW ACCUMULATION OF AROUND AN INCH IS POSSIBLE BETWEEN NOON AND
100 PM...BEFORE SNOWFALL RATES DIMINISH.

MEZ008-009-013-014-021-022-191900-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY...
COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM...
FARMINGTON...WILTON...SKOWHEGAN...PITTSFIELD...MADISON...
FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY
1149 AM EST THU FEB 19 2009

A BAND OF SNOW WILL CONTINUE TO SPREAD NORTH INTO THE CENTRAL
MAINE FOOTHILLS AND MOUNTAINS EARLY THIS AFTERNOON. EXPECT SNOW TO
INCREASE IN INTENSITY...WITH SNOWFALL RATES OF AN INCH AN HOUR
POSSIBLE THROUGH MID-AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION.

MEZ025>028-191900-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO...
BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON...
BELFAST
1149 AM EST THU FEB 19 2009

A BAND OF HEAVY PRECIPITATION WILL MOVE INTO TH MID-COAST REGION
BETWEEN NOON AND 100 PM. THIS WILL BRING RAIN ALONG THE IMMEDIATE
COASTLINE...BUT A FEW MILES INLAND THIS WILL LIKELY CAUSE AREAS OF
DRIZZLE OVER TO SNOW. SNOW MAY BE BRIEFLY HEAVY AT TIMES AS THIS
BAND MOVES THROUGH. THIS MAY LOWER VISIBILITY TO BELOW A HALF MILE
AT TIMES...WITH SOME ACCUMULATION ON AREA ROADWAYS POSSIBLE.
MOTORISTS SHOULD EXERCISE CAUTION. THE BAND SHOULD EXIT AROUND MID-AFTERNOON.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:52 PM ESTSmall Craft Advisory for Hazardous SeasGYX2 hr

Nearby

Small Craft Advisories in Maine, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.